By Topic

Symbolic dynamics of piecewise-linear maps

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Wu, C.W. ; Dept. of Electr. Eng. & Comput. Sci., California Univ., Berkeley, CA, USA ; Chua, L.O.

In this paper we develop the theory of symbolic dynamics on piecewise-linear maps. We prove several results concerning periodic points and admissible periodic sequences and show how this theory is used on maps which are composed of signum functions by means of two examples in signal processing, namely digital filters with overflow nonlinearity and sigma-delta modulators. For example, we show that in the double-loop sigma-delta modulator with a two-bit quantizer, the set of initial conditions which generate periodic output has zero measure for any constant input, in contrast to the single-loop sigma-delta modulator

Published in:

Circuits and Systems II: Analog and Digital Signal Processing, IEEE Transactions on  (Volume:41 ,  Issue: 6 )